Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2012 (2012), Article ID 294275, 14 pages
http://dx.doi.org/10.1155/2012/294275
Research Article

Prevention of Influenza Pandemic by Multiple Control Strategies

1Department of Mathematics, Abdul Wali Khan University, Mardan, Khyber Pakhtunkhwa 23200, Pakistan
2Department of Mathematics, University of Malakand, Chakdara, Lower Dir, Khyber Pakhtunkhwa 23101, Pakistan

Received 4 October 2012; Accepted 25 November 2012

Academic Editor: Junjie Wei

Copyright © 2012 Roman Ullah et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. C. J. Murray, A. D. Lopez, B. Chin, D. Feehan, and K. H. Hill, “Estimation of potential global pandemic influenza mortality on the basis of vital registry data from the 1918–1920 pandemic: a quantitative analysis,” The Lancet, vol. 368, no. 9554, pp. 2211–2218, 2006. View at Publisher · View at Google Scholar · View at Scopus
  2. USGAO Influenza Pandemic, “Efforts underway to address constraints on using antivirals and vaccines to forestall a pandemic,” Report Congressional Request, 2007. View at Google Scholar
  3. N. J. Cox and K. Subbarao, “Influenza,” The Lancet, vol. 354, no. 9186, pp. 1277–1282, 1999. View at Publisher · View at Google Scholar · View at Scopus
  4. S. F. Regan and C. Fowler, “Influenza. Past, present, and future,” Journal of Gerontological Nursing, vol. 28, pp. 30–37, 2002. View at Google Scholar
  5. World Health Organization, http://www.who.int/mediacentre/factshaats/2003/fs211/en, 2004.
  6. M. E. Alexander, C. Bowman, S. M. Moghadas, R. Summers, A. B. Gumel, and B. M. Sahai, “A vaccination model for transmission dynamics of influenza,” SIAM Journal on Applied Dynamical Systems, vol. 3, no. 4, pp. 503–524, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. S. Iwami, Y. Takeuchi, and X. Liu, “Avian-human influenza epidemic model,” Mathematical Biosciences, vol. 207, no. 1, pp. 1–25, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. M. Nuño, G. Chowell, and A. B. Gumel, “Assessing the role of basic control measures, antivirals and vaccine in curtailing pandemic influenza: scenarios for the US, UK and the Netherlands,” Journal of the Royal Society Interface, vol. 4, no. 14, pp. 505–521, 2007. View at Publisher · View at Google Scholar · View at Scopus
  9. S. Lee, G. Chowell, and C. Castillo-Chávez, “Optimal control for pandemic influenza: the role of limited antiviral treatment and isolation,” Journal of Theoretical Biology, vol. 265, no. 2, pp. 136–150, 2010. View at Publisher · View at Google Scholar · View at Scopus
  10. G. Birkhoff and G.-C. Rota, Ordinary Differential Equations, John Wiley & Sons Inc., New York, Ny, USA, 4th edition, 1989.
  11. D. L. Lukes, Differential Equations: Classical to Controlled, Mathematics in Science and Engineering, vol. 162, Academic Press, New York, NY, USA, 1982.
  12. G. Zaman, Y. Han Kang, and I. H. Jung, “Stability analysis and optimal vaccination of an SIR epidemic model,” BioSystems, vol. 93, no. 3, pp. 240–249, 2008. View at Publisher · View at Google Scholar · View at Scopus
  13. A. A. Lashari and G. Zaman, “Optimal control of a vector borne disease with horizontal transmission,” Nonlinear Analysis. Real World Applications, vol. 13, no. 1, pp. 203–212, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. M. I. Kamien and N. L. Schwartz, Dynamics Optimization: The Calculus of Variations and Optimal Control in Economics and Management, Elsevier Science, 1991.
  15. A. B. Gumel, P. N. Shivakumar, and B. M. Sahai, “A mathematical model for the dynamics of HIV-1 during the typical course of infection,” in Proceedings of the 3rd World Congress of Nonlinear Analysts, vol. 47, no. 3, pp. 1773–1783. View at Publisher · View at Google Scholar · View at Zentralblatt MATH